Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Apr 5, 2021, 6:16 PM CDT for Holt County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2021, 6:16 PM CDT (23:16 UTC)
- Expired
- Apr 5, 2021, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
County Holt County, NE
The radar
The North Platte radar (KLNX), 143 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3442 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062
WWUS83 KLBF 052316
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
616 PM CDT Mon Apr 5 2021
NEZ009-010-027-028-060000-
Loup NE-Holt NE-Garfield NE-Rock NE-
616 PM CDT Mon Apr 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...NORTHEASTERN
LOUP...NORTHWESTERN GARFIELD AND CENTRAL HOLT COUNTIES UNTIL 700 PM
CDT...
At 615 PM CDT, Doppler radar was tracking strong thunderstorms
extending from near Atkinson to 8 miles southeast of Rose.
Movement was northeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
O'Neill, Atkinson, Chambers, Amelia, Emmet, Fox Bayou, Sybrant,
Scottville, Carson Lake, Sunfish Lake, Opportunity, Midway and
Dorsey.
This includes the following highways...
Highway 183 between mile markers 138 and 150.
Highway 20 between mile markers 281 and 314.
Highway 281 between mile markers 171 and 201.
LAT...LON 4196 9895 4197 9954 4203 9959 4257 9919
4276 9847 4271 9830 4264 9831
TIME...MOT...LOC 2315Z 246DEG 30KT 4252 9902 4209 9940
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Apr 5, 3:50 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 5, 3:50 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 350 PM CDT Mon Apr 5 2021 .UPDATE... Issued at 348 PM CDT Mon Apr 5 2021 Satellite and lightning products indicate thunderstorms have formed across the Sandhills. A forecast update is in place to incorporate a broader area of thunderstorms this evening stretching from the Panhandle to ncntl and swrn Nebraska. && .SHORT TERM...(This evening through Tuesday night) Issued at 327 PM CDT Mon Apr 5 2021 There is not much change in the model consensus storm track for the incoming storm. The system across Idaho this afternoon should move east through Wyoming tonight and into the cntl Sandhills Tuesday. An area of deep convection should form Tuesday night across KS and this will cause the storm to shift south into ern KS Wednesday ending rain chances across much of western and ncntl Nebraska. The models are slower developing showers and thunderstorms tonight and less overall coverage is expected. This is probably the result of weak forcing. Just the 30-40kt low level jet and weak warm air advection 800-700mb appears to be driving isolated to perhaps scattered showers and thunderstorms tonight. The NAM continues to advertise elevated CAPE of 1000-2000J/KG calculated at 800mb across swrn and ncntl Nebraska. This instability is the result of the low level jet this evening. This would support a brief large hail threat given the effective shear 800-500mb appears weak, perhaps just 20-30kts. There is also the potential for brief severe wind gusts late this afternoon and early this evening across ncntl Nebraska where a dryline and plume of midlevel instability aka accas. Tuesday morning, the elevated instability is best calculated from 750mb and the NAM suggests a continuation of 1000-2000J/KG of CAPE across the Sandhills supported by 30kts of bulk shear from 750mb on up. This could continue to support a small to large hail threat. The model suggests this instability will decrease in the afternoon as warm air advection shifts east into northeast Nebraska. The rain forecast tonight through Tuesday night leans on the short term and this continues to show the better forcing across nrn Nebraska. This is the result of persistent frontogenesis and a persistent area of rain should develop north of highway 2 Tuesday which decays Tuesday night as the storm intensifies across KS and ern Nebraska. The short term model blend came in cooler Tuesday and Tuesday night pushing the rain-snow line as far east as highway 83 Tuesday night. Using 33F for all snow suggested up to 3 inches of snow accumulation across northwest Sheridan county. This snow accumulation would generally be confined to grass and pasture given the lack of arctic air, 4-inch soil depth temperatures of 45F to 52F and road surface temperatures in the 80s and 90s this afternoon. A check on strong forcing and dynamic cooling in the NAM model indicates sporadic pockets of deep lift to 500mb which would support a changeover to brief moderate to heavy snow but this feature appears to be associated with convective instability and should be short-lived. .LONG TERM...(Wednesday through Monday) Issued at 327 PM CDT Mon Apr 5 2021 The upper level low across KS Wednesday morning will lift slowly into the Midwest during the day Thursday. The models are suggesting strong northwest winds develop across wrn and ncntl Nebraska Tuesday, which peak near 30 mph Thursday, and then diminish to 15 to 25 mph Thursday. Rain chances should decrease from west to east throughout the day Wednesday as the upper low move toward ern KS. Two additional cold fronts are expected to move through the region- Friday night and Sunday. Both of these fronts are associated with upper level lows dropping through the nrn Plains and into the Midwest. The cold pools aloft associated these lows would seem to support diurnally driven showers and perhaps thunderstorms. The forecast Saturday through Monday, however, is void of any more than isolated rain chances. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1250 PM CDT Mon Apr 5 2021 VFR conditions are expected to prevail into tomorrow morning before widespread MVFR/locally IFR overspreads the area. Mid/high level clouds continue to stream into the area this afternoon ahead of an approaching storm system. A few thunderstorms are possible this afternoon, mainly east of an LBF to VTN line. Confidence is low in direct terminal impacts at LBF, though strong winds would be the primary hazard. A cold front will continue to move through the area this afternoon, with a wind shift from southwest to northeast. A few gusts around 25kts can be expected with frontal passage. Low clouds and rain move in from west to east tomorrow morning and should lead to widespread MVFR/locally IFR through the rest of the afternoon. Confidence in the exact timing of MVFR CIGs remains low at this time, and timing adjustments may be needed. && .FIRE WEATHER... Issued at 327 PM CDT Mon Apr 5 2021 Very low humidity near 10 percent and sporadic wind gusts to 25 mph or higher across parts of the Sandhills and Niobrara river valley prompted a RFW until 9 pm CDT this evening. This RFW area will be monitored for dry lightning associated with elevated thunderstorms which, according to satellite, may be trying to develop. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CDT this evening for NEZ206-208. && UPDATE...CDC SHORT TERM...CDC LONG TERM...CDC AVIATION...Brown FIRE WEATHER...CDC
Hazardous weather outlook, Apr 5, 4:01 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 401 PM CDT Mon Apr 5 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-062115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 401 PM CDT Mon Apr 5 2021 /301 PM MDT Mon Apr 5 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Elevated to near critical fire weather conditions are expected to last into this evening. Minimum relative humidity will bottom out around 10 to 20 percent. Winds will be southerly, then westerly at 10 to 15 MPH, with gusts approaching 20 mph. Isolated thunderstorms may develop tonight. The main threat is east of a line from North Platte to Valentine. Gusty wind and dry lightning are the main severe threats, however, large hail cannot be ruled out. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Isolated strong to severe storms are possible over portions of southwestern Nebraska Tuesday afternoon/evening. The greatest threat is over the Sandhills. Large hail and damaging winds are the main threats. Further northwest, light snow is possible Tuesday night into Wednesday morning. Light accumulations are possible, mainly over the Pine Ridge of northern Sheridan county. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Apr 5, 5:45 PM CDT, 31 minutes before
Special Weather Statement National Weather Service North Platte NE 545 PM CDT Mon Apr 5 2021 NEZ009-010-052330- Holt NE-Rock NE- 545 PM CDT Mon Apr 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROCK AND SOUTHWESTERN HOLT COUNTIES UNTIL 630 PM CDT... At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 15 miles northeast of Rose, or 17 miles southeast of Bassett, moving east at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Rose, Sybrant, Duff, Twin Lakes State Wildlife Management Area and Pony Lake. This includes Highway 183 between mile markers 150 and 171. LAT...LON 4211 9965 4240 9965 4253 9907 4211 9906 TIME...MOT...LOC 2245Z 262DEG 15KT 4237 9937 Snively
Special weather statement, Apr 5, 6:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
616 PM CDT Mon Apr 5 2021
NEZ009-010-027-028-060000-
Loup NE-Holt NE-Garfield NE-Rock NE-
616 PM CDT Mon Apr 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROCK...NORTHEASTERN
LOUP...NORTHWESTERN GARFIELD AND CENTRAL HOLT COUNTIES UNTIL 700 PM
CDT...
At 615 PM CDT, Doppler radar was tracking strong thunderstorms
extending from near Atkinson to 8 miles southeast of Rose.
Movement was northeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
O'Neill, Atkinson, Chambers, Amelia, Emmet, Fox Bayou, Sybrant,
Scottville, Carson Lake, Sunfish Lake, Opportunity, Midway and
Dorsey.
This includes the following highways...
Highway 183 between mile markers 138 and 150.
Highway 20 between mile markers 281 and 314.
Highway 281 between mile markers 171 and 201.
LAT...LON 4196 9895 4197 9954 4203 9959 4257 9919
4276 9847 4271 9830 4264 9831
TIME...MOT...LOC 2315Z 246DEG 30KT 4252 9902 4209 9940
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:53 PM CDT | Special Weather Statement | LBF | Custer | 37 min |
| Apr 5, 1:28 PM CDT | Red Flag Warning | LBF | Blaine, Boyd, Brown, Cherry, Holt, Hooker and 6 more | 8 hr |
| Apr 5, 5:45 PM CDT | Special Weather Statement | LBF | Rock | 45 min |
| Apr 5, 6:57 PM CDT | Special Weather Statement | LBF | Garfield, Holt, Loup | 48 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.